MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN EMERALD 22 AL, INSTRUMENT; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN EMERALD 22 AL, INSTRUMENT; COUNTER, DIFFERENTIAL CELL
Model Number 04R1301
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
All available patient information was included.Additional patient details are not available.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported a falsely elevated platelet result for one patient sample when running on the cell dyn emerald.The following data was provided: 1 example of platelet results (unit of measurement: k/¿l): (b)(6) 2023: 1st measurement 1054 / 2nd measurement 234 there was no impact to patient management reported.
 
Event or Problem Description
The customer reported a falsely elevated platelet result for one patient sample when running on the cell dyn emerald.The following data was provided: 1 example of platelet results (unit of measurement: k/¿l): 04may2023: 1st measurement 1054 / 2nd measurement 234 there was no impact to patient management reported.
 
Additional Manufacturer Narrative
Specimen reports were provided by the customer.Review of the specimen reports confirmed platelet flagging with s and h but no (*).During the service of the cell dyn emerald 22 al instrument, serial number (b)(6), a brown crystal deposit was found in the wbc chamber.This could be indicative of maintenance or waste management issues.Field service lubricated the syringe plungers, changed the position of the hose for liquid waste and cleaned the counting chambers.The waste line was fed directly into a waste container to prevent liquid backup.After the waste management change and maintenance was performed, no additional issues pertaining to platelet imprecision have been reported.A review of all complaints associated and a review of complaint trends for the list number 04r13-01 was performed.The review did not identify any related trends and no increase in complaint activity.A review of the device history record did not identify an issue with the product.Labeling was reviewed and adequately addressed the issue under review.Based on the investigation, no systemic issue or product deficiency was identified with cell dyn emerald 22 al instrument, serial number (b)(6).

Brand Name
CELL-DYN EMERALD 22 AL, INSTRUMENT
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key17059372
Report Number2919069-2023-00016
Device Sequence Number5164038
Product Code GKZ
UDI-Device Identifier00380740136093
UDI-Public00380740136093
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04R1301
Device Catalogue Number04R13-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown